Alert archive / Oregon / Gale Warnings in 2016
Gale Warning 38, NWS Medford, OR
NWS Medford, OR issued this gale warning at Jun 18, 2016, 1:55 PM PDT. It took effect at Jun 19, 2016, 2:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2016, 1:55 PM PDT (20:55 UTC)
- In effect from
- Jun 19, 2016, 2:00 PM PDT
- Expired
- Jun 19, 2016, 9:32 PM PDT
- In force
- 8 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
937 WHUS76 KMFR 182055 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 155 PM PDT SAT JUN 18 2016 ...GALE EXPECTED BEYOND 10 NM SUNDAY AFTERNOON AND EVENING... .THE THERMAL TROUGH IS EXPECTED TO BUILD INTO THE SOUTHERN OREGON COAST. THIS WILL LEAD TO GUSTY NORTH WINDS AND HAZARDOUS WIND DOMINATED SEAS FROM SUNDAY AFTERNOON THROUGH MONDAY. THE STRONGEST WINDS AND MOST HAZARDOUS SEAS WILL BE FROM CAPE BLANCO OREGON SOUTHWARD TO POINT ST GEORGE CALIFORNIA..AND BEYOND 10 NM FROM SHORE. HOWEVER AREAS CLOSER TO SHORE COULD ALSO SEE STRONGER WINDS. PZZ376-191000- /O.UPG.KMFR.GL.A.0027.160619T2100Z-160620T1400Z/ /O.NEW.KMFR.GL.W.0038.160619T2100Z-160620T0600Z/ /O.NEW.KMFR.SC.Y.0064.160619T0600Z-160620T1200Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 155 PM PDT SAT JUN 18 2016 ...SMALL CRAFT ADVISORY FROM 11 PM PDT TONIGHT TO 5 AM PDT MONDAY... ...GALE WARNING IN EFFECT FROM 2 PM TO 11 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE GALE WATCH TO A GALE WARNING...WHICH IS IN EFFECT FROM 2 PM TO 11 PM PDT SUNDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED FOR PART OF THE ZONE NOT COVERED BY THE GALE WARNING. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT MONDAY. * WINDS...NORTH 30 TO 40 KNOTS. * SEAS...VERY STEEP WIND DOMINATED SEAS OF 10 TO 12 FEET WITH THE DOMINANT PERIOD AROUND 8 SECONDS IN THE GALE WARNING AREA...AND STEEP 8 TO 10 FEET IN THE SMALL CRAFT ADVISORY AREA. * AREAS AFFECTED...THE STRONGEST WINDS AND MOST HAZARDOUS SEAS WILL BE BETWEEN 10 AND 40 NM FROM SHORE FROM CAPE BLANCO SOUTH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-356-370-191000- /O.NEW.KMFR.SC.Y.0064.160619T1800Z-160620T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 155 PM PDT SAT JUN 18 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY. * WINDS AND WAVES...NORTH WINDS 20 TO 30 KNOTS. STEEP WIND DOMINATED SEAS OF 8 FEET WITH THE DOMINANT PERIOD OF 8 SECONDS. * AREAS AFFECTED...BEYOND 5 NM FROM SHORE EXCEPT NEAR CAPE BLANCO WHERE THE HAZARDOUS AREA EXTENDS TO BEYOND 2 NM FROM SHORE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
4 follow-up statements
700 WHUS76 KMFR 190954 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 254 AM PDT SUN JUN 19 2016 ...GALE EXPECTED BEYOND 10 NM SUNDAY AFTERNOON AND EVENING... .THE THERMAL TROUGH IS EXPECTED TO BUILD INTO THE SOUTHERN OREGON COAST. THIS WILL LEAD TO GUSTY NORTH WINDS AND HAZARDOUS WIND DOMINATED SEAS FROM THIS AFTERNOON THROUGH MONDAY. THE STRONGEST WINDS AND MOST HAZARDOUS SEAS WILL BE FROM CAPE BLANCO OREGON SOUTHWARD TO POINT ST GEORGE CALIFORNIA..AND BEYOND 10 NM FROM SHORE. HOWEVER AREAS CLOSER TO SHORE COULD ALSO SEE STRONGER WINDS. PZZ376-192300- /O.CON.KMFR.SC.Y.0064.000000T0000Z-160620T1200Z/ /O.CON.KMFR.GL.W.0038.160619T2100Z-160620T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 254 AM PDT SUN JUN 19 2016 ...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WINDS...NORTH 30 TO 40 KNOTS. * SEAS...VERY STEEP WIND DOMINATED SEAS OF 10 TO 12 FEET WITH THE DOMINANT PERIOD AROUND 8 SECONDS IN THE GALE WARNING AREA...AND STEEP 8 TO 10 FEET IN THE SMALL CRAFT ADVISORY AREA. * AREAS AFFECTED...THE STRONGEST WINDS AND MOST HAZARDOUS SEAS WILL BE BETWEEN 10 AND 40 NM FROM SHORE FROM CAPE BLANCO SOUTH. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-356-370-192300- /O.CON.KMFR.SC.Y.0064.160619T1800Z-160620T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 254 AM PDT SUN JUN 19 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WINDS AND WAVES...NORTH WINDS 20 TO 30 KNOTS. STEEP WIND DOMINATED SEAS OF 8 FEET WITH THE DOMINANT PERIOD OF 8 SECONDS. * AREAS AFFECTED...BEYOND 5 NM FROM SHORE EXCEPT NEAR CAPE BLANCO WHERE THE HAZARDOUS AREA EXTENDS TO BEYOND 2 NM FROM SHORE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
039 WHUS76 KMFR 191557 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 857 AM PDT SUN JUN 19 2016 PZZ356-200500- /O.EXT.KMFR.SC.Y.0064.160619T1800Z-160620T1200Z/ /O.EXA.KMFR.GL.W.0038.160619T2100Z-160620T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 857 AM PDT SUN JUN 19 2016 ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * WINDS...NORTH 25 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...STEEP WIND DOMINATED SEAS OF 7 TO 9 FEET. * AREAS AFFECTED...GALES ARE EXPECTED BETWEEN 5 AND 20 NM FROM SHORE SOUTH OF PORT ORFORD. ALL OTHER AREAS WILL BE IMPACTED BY SMALL CRAFT ADVISORY WINDS AND SEAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ376-200500- /O.CON.KMFR.SC.Y.0064.000000T0000Z-160620T1200Z/ /O.CON.KMFR.GL.W.0038.160619T2100Z-160620T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 857 AM PDT SUN JUN 19 2016 ...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WINDS...NORTH 25 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...STEEP WIND DOMINATED SEAS OF 7 TO 9 FEET. * AREAS AFFECTED...GALES WILL IMPACT AREAS BETWEEN 5 AND 20 NM FROM SHORE SOUTH OF PORT ORFORD. ALL OTHER AREAS CAN EXPECT SMALL CRAFT ADVISORY WINDS AND SEAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-370-200500- /O.EXT.KMFR.SC.Y.0064.160619T1800Z-160620T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 857 AM PDT SUN JUN 19 2016 * WINDS...NORTH 20 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...STEEP WIND DOMINATED SEAS OF 6 TO 7 FEET. * AREAS AFFECTED...ALL AREAS WILL BE IMPACTED BY SMALL CRAFT ADVISORY CONDITIONS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
722 WHUS76 KMFR 200245 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 745 PM PDT SUN JUN 19 2016 PZZ356-376-201200- /O.CON.KMFR.GL.W.0038.000000T0000Z-160620T0600Z/ /O.CON.KMFR.SC.Y.0064.000000T0000Z-160620T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 745 PM PDT SUN JUN 19 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...NORTH 25 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...STEEP WIND DOMINATED SEAS OF 7 TO 9 FEET. * AREAS AFFECTED...GALES ARE EXPECTED BETWEEN 5 AND 20 NM FROM SHORE SOUTH OF PORT ORFORD. ALL OTHER AREAS WILL BE IMPACTED BY SMALL CRAFT ADVISORY WINDS AND SEAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-370-201200- /O.CON.KMFR.SC.Y.0064.000000T0000Z-160620T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 745 PM PDT SUN JUN 19 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... * WINDS...NORTH 20 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...STEEP WIND DOMINATED SEAS OF 6 TO 7 FEET. * AREAS AFFECTED...ALL AREAS WILL BE IMPACTED BY SMALL CRAFT ADVISORY CONDITIONS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
868 WHUS76 KMFR 200432 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 932 PM PDT SUN JUN 19 2016 ...SMALL CRAFT ADVISORY CONDITIONS CONTINUING TONIGHT... .SMALL CRAFT ADVISORY LEVEL WINDS AND SEAS WILL CONTINUE OVERNIGHT. ON MONDAY ADVISORY LEVEL CONDITIONS ARE ONLY EXPECTED SOUTH OF CAPE BLANCO. WINDS AND SEAS ARE LIKELY TO BUILD FURTHER TUESDAY AFTERNOON AND EVENING BEFORE SUBSIDING WEDNESDAY TO BELOW ADVISORY LEVELS. PZZ356-376-201400- /O.CAN.KMFR.GL.W.0038.000000T0000Z-160620T0600Z/ /O.NEW.KMFR.SW.Y.0071.160620T0432Z-160620T1200Z/ /O.EXT.KMFR.SC.Y.0064.000000T0000Z-160622T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 932 PM PDT SUN JUN 19 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT WEDNESDAY... THE GALE WARNING HAS BEEN CANCELLED. THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY WHICH IS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. * WINDS...NORTH 20 TO 25 KNOTS WITH GUSTS AROUND 30 KNOTS TONIGHT THROUGH TUESDAY MORNING. NORTH WINDS COULD INCREASE FURTHER TO 25 TO 30 KNOTS WITH GUSTS AROUND 35 KNOTS TUESDAY AFTERNOON AND EVENING BEFORE DIMINISHING WEDNESDAY MORNING. * SEAS...NORTH 6 FEET AT 7 SECONDS TONIGHT THROUGH MONDAY MORNING, THEN BUILDING TO 6 TO 9 FEET MONDAY AFTERNOON AND EVENING. SEAS COULD BUILD FURTHER TUESDAY AFTERNOON AND EVENING BEFORE SUBSIDING WEDNESDAY. * AREAS AFFECTED...MOST AREAS BEYOND ABOUT 3 NAUTICAL MILES OF THE COAST. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-370-201200- /O.CAN.KMFR.SC.Y.0064.000000T0000Z-160620T1200Z/ /O.NEW.KMFR.SW.Y.0071.160620T0432Z-160620T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 932 PM PDT SUN JUN 19 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 5 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 5 AM PDT MONDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * SEAS...STEEP NORTH WIND DOMINATED SEAS OF 6 FEET AT 7 SECONDS. * AREAS AFFECTED...ALL AREAS WILL BE IMPACTED BY SMALL CRAFT ADVISORY CONDITIONS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ BTL HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Jun 18, 1:35 PM PDT, 20 minutes earlier.
Area forecast discussion, Jun 18, 1:35 PM PDT, 20 minutes before
Area Forecast Discussion
National Weather Service Medford OR
135 PM PDT SAT JUN 18 2016
.DISCUSSION...18/12Z NAM/GFS/EC in.
Partly cloudy skies this afternoon over the Medford CWA. Showers
are dissipating and the air mass is stabilizing.
A ridge to the southwest will build into the area tonight into
Sunday...but another trough will deepen offshore at the same time.
So...it will be dry and warmer Sunday...but the warmup will not be
as drastic as it looked to be yesterday. Inland highs will be just
a bit above normal over the west side and near normal over the
east side.
The trough will weaken and lift north Monday into Tuesday and the
ridge will build in a bit more strongly. Monday looks to be the
warmest day of the coming week over most of the area with inland
highs 5-10 degrees above normal.
Yet another trough will deepen offshore Tuesday and edge closer
to the coast. This will make for an onshore marine push which will
cool off the area...especially on the west side. Tuesday highs
inland will be 5-10 degrees cooler over the inland west side and
several degrees cooler over the east side.
It now looks like Wednesday will be dry, as the new model runs
delay the passage of a short wave rotating around the offshore low
by about 12 hours...meaning that it will move through Wednesday
night instead of Wednesday afternoon. Therefore...the Wednesday
thunderstorms will likely not materialize and any activity
Wednesday night will more likely be showers since they will not
get a boost from surface heating. Wednesday will be cooler still
over the area with inland highs 0-5 degrees below normal.
Confidence drops in the medium range forecast due to continued
disparities between model solutions. However...they agree better
than yesterday. The current 18/12Z GFS and 18/12Z EC continue to
differ in that the EC is weaker and slower in how it depicts an
offshore trough. Will continue to favor the GFS for now...but
confidence remains low to moderate.
Shower activity will gradually increase Thursday into Friday as
the trough slowly edges to the coast. A weak front will move
onshore Thursday night...and post frontal showers will continue
into Friday. Inland temperatures will continue to cool and the
inland highs will be 5-10 degrees below normal Friday.
The trough will swing inland Friday. Showers will end by Friday
night. Ridging will bring dry weather and warmer temperatures for
next weekend.
&&
.AVIATION...For the 18/18Z TAF cycle...All terminals have
improved to VFR, although some localized areas of MVFR and terrain
obscuration are possible into this afternoon. Skies will continue to
clear through the day, and showers should dissipate by late
afternoon. East flow will begin by the end of the TAF period and
this should keep the area dry and clear. -BPN
&&
.MARINE...Updated 100 PM PDT Sat 18 June 2016...Winds and seas
will continue to be light through tonight for most of the coastal
waters under an area of high pressure. North winds and wind
dominated seas increase after midnight tonight as a thermal trough
deepens along the coast, but the strongest winds and seas will be
in zone 376 or beyond 10 nm from shore and south of Cape Blanco.
It will likely take until Sunday morning before small craft
conditions cover much of the southern waters. An area of Gales is
expected in the outer waters south of Gold Beach as winds reach a
peak Sunday evening. /FB
&&
.FIRE WEATHER...Updated 130 AM PDT Sat 18 June 2016...Significant
changes have been made to the forecast over the past 24 hours,
mainly in regards to the expected heat wave and low humidities
that we were expecting next week. The models, which previously
showed ridging overhead, have now trended towards placing our area
between ridging to our east and a trough to the west. This won't
allow temperatures to warm as extensively as the ridge, so instead
of high temperatures of 10 to 15 degrees above normal, we now are
expecting temperatures to be at or only slightly above normal.
However, we still expect east winds Sunday and Monday, which will
dry the area out quickly form the previous rains. Tuesday and
beyond, this upper level pattern will also provide some moist
inflow, and while this won't be enough to bring much precipitation
into the area, it should work to keep humidities a bit higher than
what we might usually see.
With the trough to our west and the moisture feeding in, there is a
possibility that we could see some light showers or thunderstorms
Wednesday into Thursday, but much of that depends on details that
are highly uncertain at this time range. In short, instead of a hot
and very dry period followed by thunderstorms, the forecast now
appears to be more benign. However, as the models have had
significant differences between solutions, further forecast changes
are possible. -BPN
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Frost Advisory from 2 AM to 9 AM PDT Sunday for ORZ029>031.
CA...Frost Advisory from 2 AM to 9 AM PDT Sunday for CAZ084.
Pacific Coastal Waters...Gale Watch from Sunday afternoon through
Monday morning for PZZ376.
15/15/08The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 2:46 AM PDT | Frost Advisory | MFR | Klamath, Lake | 30 hr |
| Jun 18, 1:55 PM PDT | Small Craft Advisory | MFR | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.